Alert archive / Arizona / Red Flag Warnings in 2012
Red Flag Warning 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 22, 2012, 8:00 PM MST for Coconino County, Arizona. It took effect at Jun 23, 2012, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2012, 8:00 PM MST (03:00 UTC)
- In effect from
- Jun 23, 2012, 10:00 AM MST
- Expired
- Jun 23, 2012, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 3141 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
423 WWUS85 KFGZ 230300 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 800 PM MST FRI JUN 22 2012 AZZ104>107-231230- /O.EXP.KFGZ.FW.W.0015.000000T0000Z-120623T0300Z/ /O.NEW.KFGZ.FW.W.0016.120623T1700Z-120624T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 800 PM MST FRI JUN 22 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY. * AFFECTED AREA...NORTHWESTERN COCONINO COUNTY. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP SATURDAY MORNING AND AND CONTINUE THROUGH THE EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...6 TO 9 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ108-109-112-115-139-140-230400- /O.EXP.KFGZ.FW.W.0015.000000T0000Z-120623T0300Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 800 PM MST FRI JUN 22 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... WINDS HAVE DECREASED BELOW RED FLAG WARNING CRITERIA AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. BREEZY AND DRY CONDITIONS ARE EXPECTED AGAIN SATURDAY...BUT WIND SPEEDS ARE FORECAST TO REMAIN JUST BELOW CRITICAL LEVELS. $$
3 follow-up statements
386 WWUS85 KFGZ 231017 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 317 AM MST SAT JUN 23 2012 AZZ104>107-231830- /O.CON.KFGZ.FW.W.0016.120623T1700Z-120624T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 317 AM MST SAT JUN 23 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTHWESTERN COCONINO COUNTY. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
472 WWUS85 KFGZ 231737 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1037 AM MST SAT JUN 23 2012 AZZ104>107-240200- /O.CON.KFGZ.FW.W.0016.000000T0000Z-120624T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 1037 AM MST SAT JUN 23 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTHWESTERN COCONINO COUNTY. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
314 WWUS85 KFGZ 240157 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 657 PM MST SAT JUN 23 2012 AZZ104>107-240300- /O.EXP.KFGZ.FW.W.0016.000000T0000Z-120624T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 657 PM MST SAT JUN 23 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... WIND SPEEDS HAVE FALLEN BELOW RED FLAG LEVELS AND WILL CONTINUE TO DECREASE THROUGH THE EVENING. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 7 PM MST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 22, 3:30 PM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 22, 3:30 PM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST FRI JUN 22 2012 .SYNOPSIS... WARM AND BREEZY CONDITIONS CAN BE EXPECTED INTO SATURDAY...WITH A SLIGHT CHANCE OF HIGH-BASED THUNDERSTORMS NEAR THE NEW MEXICO BORDER. LESS WIND AND IMPROVING CHANCES FOR SHOWERS AND THUNDERSTORMS WILL ARRIVE SUNDAY AND CONTINUE INTO EARLY NEXT WEEK. && .DISCUSSION... LIKE YESTERDAY AFTERNOON...A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AZ/NM BORDER. EXPECT A PRETTY SIMILAR SITUATION AGAIN SATURDAY...WITH PERHAPS SOME ACTIVITY A BIT FARTHER WEST AS WELL. STILL...MOISTURE WILL BE SOMEWHAT LIMITED WITH STORMS RATHER ELEVATED/HIGH-BASED. MORE STORMS SEEM LIKELY FOR SUNDAY AND MONDAY AS THE MOISTURE PLUME IMPROVES. IN THE MEANTIME...GUSTY SOUTHWESTERLY WINDS WILL ALSO PERSIST. BY THE MIDDLE OF NEXT WEEK...A DRIER SOUTHWESTERLY FLOW IS CURRENTLY FORECAST TO RETURN. THIS IS LIKELY TO BRING ABOUT ANOTHER ROUND OF HOT AND DRYING CONDITIONS TO THE NORTHLAND. && .AVIATION... FOR THE 00Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS. SOUTHWEST WINDS AT 15-25 KTS GUSTING TO 35 KTS WILL DIMINISHING OVERNIGHT. ANOTHER ROUND OF GUSTY SOUTHWEST WINDS WILL DEVELOP ON SATURDAY. INCREASING MOISTURE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE ARIZONA/NEW MEXICO BORDER REGION ON SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... GUSTY SOUTHWEST WINDS ARE EXPECTED ON SATURDAY WITH CONDITIONS APPROACHING CRITICAL FIRE LEVELS ACROSS THE NORTHWEST CORNER OF ARIZONA. THE FLOW WILL GRADUALLY TURN MORE SOUTHERLY OVER THE WEEKEND IMPORTING JUST ENOUGH MOISTURE ON SATURDAY FOR ISOLATED DRY THUNDERSTORM OVER THE EASTERN MOGOLLON RIM AND THE WHITE MOUNTAINS. ISOLATED THUNDERSTORMS WILL SPREAD OVER MOST OF THE FORECAST AREA ON SUNDAY. MONDAY THROUGH WEDNESDAY...ADDITIONAL MOISTURE ON MONDAY AND TUESDAY WILL BRING ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY. STORMS LOOK TO BE MOST NUMEROUS ALONG THE MOGOLLON RIM NORTHWESTWARD TO THE GRAND CANYON AND KAIBAB PLATEAU. BY WEDNESDAY...A DRIER WESTERLY FLOW WILL BEGIN TO IMPACT NORTHERN ARIZONA WITH A DOWNTURN IN THUNDERSTORM ACTIVITY ANTICIPATED. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ104>109- 112-115-139-140. && PUBLIC.........KD AVIATION.......MCCOLLUM FIRE WEATHER...MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 22, 6:45 AM MST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 645 AM MST FRI JUN 22 2012 AZZ004>018-037>040-230700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 645 AM MST FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT WARM...DRY AND WINDY CONDITIONS TODAY. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR NORTH CENTRAL AND NORTHWEST ARIZONA FROM 11 AM MST TO 8 PM MST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUED DRY AND WINDY CONDITIONS ARE EXPECTED SATURDAY WITH CRITICAL FIRE WEATHER CONDITIONS POSSIBLE AGAIN OVER THE WESTERN SECTIONS OF THE AREA. ALONG THE NEW MEXICO BORDER AND AROUND THE WHITE MOUNTAINS...A SLIGHT CHANCE OF HIGH-BASED SHOWERS AND THUNDERSTORMS WILL DEVELOP. INCREASING MOISTURE WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION SUNDAY THROUGH TUESDAY.
Nearby
Red Flag Warnings in Arizona, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.